Efudex

8 Posts | Page(s): 1 

Efudex

by Atitforyears on Mon Feb 05, 2007 12:00 AM

Quote | Reply

I've been using Efudex as treatment on my face.I am starting my 3rd week,2 weeks of Efudex,3 days of cortizone and now 4 days of hell.My doc says no creams or anything,and as some one said,cause it will inhibit the effectivness of the treatment.

But,that does not help me,my skin is cracking,itchy,hurting and feels like sand paper.I dont mind the look of it it is the constant pain(ache) thats driving me nuts.

I get some releif if I really wet my face.

Long,already for this to go away.

I have been fighting skin cancer for 22 years.I never goes away

RE: Efudex

by Wdwbilly on Wed Feb 07, 2007 12:00 AM

Quote | Reply

 

On 2/5/2007 Atitforyears wrote:

I've been using Efudex as treatment on my face.I am starting my 3rd week,2 weeks of Efudex,3 days of cortizone and now 4 days of hell.My doc says no creams or anything,and as some one said,cause it will inhibit the effectivness of the treatment.

But,that does not help me,my skin is cracking,itchy,hurting and feels like sand paper.I dont mind the look of it it is the constant pain(ache) thats driving me nuts.

I get some releif if I really wet my face.

Long,already for this to go away.

I have been fighting skin cancer for 22 years.I never goes away


I fully understand! I have skin cancer located on my forehead and scalp line. It does get better quite quickly! I am finishing week 4 myself. Two weeks of Efudex and now I really see  a difference. The pain and discomfort lasted about 5 days for me in week three. Cortisone Cream and Aleve did help. I have been using Vaseline Intensive Rescue Moisture Locking Lotion. It is great! My doctor has told me that I should use this sort of moisturizer. I guess they all approach these things differently. Good luck and hang in there.  

RE: Efudex

by Seahorse on Thu Mar 01, 2007 12:00 AM

Quote | Reply

 

On 2/5/2007 Atitforyears wrote:

I've been using Efudex as treatment on my face.I am starting my 3rd week,2 weeks of Efudex,3 days of cortizone and now 4 days of hell.My doc says no creams or anything,and as some one said,cause it will inhibit the effectivness of the treatment.

But,that does not help me,my skin is cracking,itchy,hurting and feels like sand paper.I dont mind the look of it it is the constant pain(ache) thats driving me nuts.

I get some releif if I really wet my face.

Long,already for this to go away.

I have been fighting skin cancer for 22 years.I never goes away


 

so sorry to hear you are in such pain and discomfort but it does get better day b y day.  I am at two weeks after a course of efudex, i am still very red and cracking and bleeding in spots.  My doctor said aquaphor and  vaseline cream was okay to ease the tighness and pain.  I hope you are feeling better each day.... a cold compress on it feels really good at this point.  I am getting ready to start on my chest now for I just finished my face.  Hang in there and so glad we have some type of support here .... to know others have gone through this is helpful.

Seahorse 

RE: Efudex

by Highschoolteacher on Sun Apr 01, 2007 12:00 AM

Quote | Reply

When applying the Efudex to my nose, I got some close to my eye, like in the 'circle' under the eye.  It is inflamed and swollen, almost like a 'not-very-severe' black eye.  Did you use the Vaseline w/HC (or Aquaphor) on that area?  I am not applying the Efudex to this area, just this small accident caused this swelling and redness.  Almost hurts worse than the other areas I am treating, and looks horrible.

 Did any of you continue to work your regular job while going through the Efudex treatment?  (I am on day 10 of 14, and I am the worst yet). Thanks

RE: Efudex

by wanthealth on Fri Oct 19, 2007 12:00 AM

Quote | Reply
I'm on day 11 of my treatment and have been working as a cashier in a food place. Some customers look at me quite funny. One thought I had chicken pox, and one thought I had a burn accident. I've only explained the details to about half dozen customers. Even if I kept one small child from this same consequence, I will consider it way worth the embarrassment of my "red face" (pun intended) being seen in public. Hundreds of red areas have shown up all over my face. It especially hurts around the nose. I've had two BCC removed years ago - one by surgery (20 yrs ago) and one by liquid nitrogen (2 yrs ago). I had a large patch of AK removed by surgery 20 years ago. All left scars. I am so glad my doctor offered this treatment. Firstly, because it has revealed just how many areas of precancerous skin I truly have, and secondly, because I might avoid scarring from many other "removals" later. I hope my doctor lets me use it on my upper chest and arms next. Get rid of these trouble making cells! While we are itching, hurting, burning, and generally feeling like crying, let's remember the alternative... which is pretty much NOT an option! Cancer!

RE: Efudex

by Goocher on Tue May 06, 2008 12:00 AM

Quote | Reply

 

On 4/1/2007 Highschoolteacher wrote:

When applying the Efudex to my nose, I got some close to my eye, like in the 'circle' under the eye.  It is inflamed and swollen, almost like a 'not-very-severe' black eye.  Did you use the Vaseline w/HC (or Aquaphor) on that area?  I am not applying the Efudex to this area, just this small accident caused this swelling and redness.  Almost hurts worse than the other areas I am treating, and looks horrible.

 Did any of you continue to work your regular job while going through the Efudex treatment?  (I am on day 10 of 14, and I am the worst yet). Thanks


I did the exact same thing - I accidentally got it near my eye and on my upper lip (my upper lip looks like I hvae lip liner on!).  I called my doctor right away, and she said to put Vaseline or Bacitracin on the area.  It seems that no matter how careful I am, I get it somewhere on my face where it's not supposed to be.  btw, I am on Day 14.  One more application tonight, and I'm done.  My face throbs, it hurts so bad.  I have cracking/oozing/bleeding, just like some others have described.  I am using Efudex on my face, neck, ears, back of neck, and upper chest.  Thankfully, I am not working.  I can't imagine trying to work while on Efudex. 

RE: Efudex

by Bonsy on Thu Jan 08, 2009 12:00 AM

Quote | Reply
Hi, I've also been at it for years.  Completed my two weeks of Efudex 3 days ago and am in the same boat.  Dry and hurts like heck.  Right now seems like over the counter Cortistone-10 helps the most and my Doc didn't give me any time limit on using it.  I was recommended and bought some very expensive stuff called True Tamanu at the health food store.  Didn't provide any relief and in fact, burned upon application.   Maybe it will be okay once I get to another stage.  I think the aggrevation factor alone would make it difficult to work out in public during this treatment, although I've found that working from home takes my mind off of it.  I'm curious if anyone has ever read opinions about how long from sun exposure it takes to form basal cell cancer?  I got lots of sun in sourthern California in my childhood and early life.  If it took 40 years and I'm now 61, why worry?

RE: Efudex

by Minxster on Fri Jan 09, 2009 12:00 AM

Quote | Reply
I finally completed about 4 weeks and could take no more, took pictures etc. But I have a friend who dermatologist gave her chemical peels on her face and her arms, I was wondering if this way does a better job, for she is in a lot less pain than I am!  
8 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.